Ask a doctor

Cystic Nodular Acne After Corticosteroid

Doctor gave me Lameson (something like prednisone) - corticosteroid for my Bell's Palsy. After taking it for 2 months, in my 47yo - acne appear on my face from the chin and now after 50 days spreading to both lower cheek and forehead. Starting from whiteheads all over my chin and cheek - and then many of them become severe cystic nodular acne. to my surprise, corticosteroid is used for acne medication ?? how could it be possible ? If it's true, should I drink back the pill ?

Doctor Answers (2)

Cortisone induced acne may be best treated with oral doxycycline

+2

Cortisone induced acne may be best treated with oral doxycycline. Even though systemic steroids can be used in treating cystic acne, this is a case where they are not indicated.

Chicago Dermatologist
3.0 out of 5 stars 5 reviews

Steroid acne

+1

Steroid induced acne usually responds well to oral antibiotics. The antiinflammatory effect of these drugs probably plays some part in their success. I often use a benzoyl peroxide wash as well.

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.